Enhancement question

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

Enhancement question

Postby Button1 » Sun Sep 03, 2006 3:38 am

*If* my doctor suggests enhancement for my starbursting and halos, is there a possibility they will be worse afterwards??? Could my vision be worse after???

Thanks
Button1
 
Posts: 34
Joined: Sun Aug 06, 2006 2:57 am

Postby LasikExpert » Wed Sep 06, 2006 2:02 am

There is always the possibility of a bad outcome with any surgery, just like there is always the possibility that we won't make it until tomorrow. For all the things that can cause our demise, we still expect to see the sunrise because the probability is good. That is the key...probability.

You will need to discuss in detail with your doctor the probability of improvement and the outcome you seek. Discuss his/her results with other patients with exact or similar conditions, and what would be the worst-case scenario. You will need to decide if the relative risk is worth the relative benefit based on that advice.

Much of your decision will depend upon how problematic is your current vision. As an example, someone who is slightly undercorrected and is 20/25 with otherwise clear vision would not reap much benefit from enhancement surgery. There wouldn't be much benefit, but all the risk is there. Someone who cannot drive at night has much more to gain even with the same risk.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby Button1 » Thu Sep 07, 2006 12:42 am

Thanks so much for the info. I spoke to my surgeon yesterday and he said that because I am currently 20/15, he doesn't think enhancement surgery would be a good move. He seems to feel that the glare and starbursting will resolve in a few months or I will just get used to it. I can drive at night, it's just not as comfortable as it was before surgery. I just hope it doesn't get any worse. He also said that I don't need to use any lubricating drops anymore (!)
Button1
 
Posts: 34
Joined: Sun Aug 06, 2006 2:57 am

Postby LasikExpert » Thu Sep 07, 2006 1:15 am

You may want to ask your doctor about using Alphagan P. This is a glaucoma medicine. One drop has the side effect of causing the pupil to constrict. Smaller pupils often reduce night vision problems.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: No registered users and 1 guest